MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, ELECTRIC
Model Number M00515031
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and the expiration date are unknown.However, the complainant reported that the device was not expired.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 hot biopsy forceps was used in a biopsy procedure performed on (b)(6) 2018.According to the complainant, during the end of the procedure, when attempting to remove one more polyp, the anesthesiologist felt an electrical shock and a hair singed offed one finger.The anesthesiologist wasn¿t wearing gloves when the shock occurred.Furthermore, he wasn't touching the patient but was touching the stretcher.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Visual analysis of the returned device found the cautery plug in good condition.Evidence of electrical conductivity was noted in the distal section.Functional inspection found the device passed the electrical test.According to the available information, the active cord used in this procedure was olympus mh969 and the monopolar generator was valleylab.The dfu indicates that the active cord used in this procedure must be olympus brand generator, this omission could contribute to the reported failure and cause the failure found on the device.The dfu instructions must be followed to ensure the correct use of the device.Therefore, use/user error is the most probable cause for this complaint since there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.A labeling review was performed and found the dfu instructions were not followed since as per available information, the active cord used was olympus mh969 (m00561250) and the monopolar generator used was valleylab.
 
Event or Problem Description

Brand Name
RADIAL JAW¿ 4
Common Device Name
FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7521170
Report Number3005099803-2018-01583
Device Sequence Number11119069
Product Code KGE
UDI-Device Identifier08714729790136
UDI-Public08714729790136
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00515031
Device Catalogue Number1503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;